Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Remarks about Schlumprecht space


Authors: Denka Kutzarova and Pei-Kee Lin
Journal: Proc. Amer. Math. Soc. 128 (2000), 2059-2068
MSC (2000): Primary 46B20, 46B45
DOI: https://doi.org/10.1090/S0002-9939-99-05248-X
Published electronically: December 8, 1999
MathSciNet review: 1654081
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\mathbf S$ denote the Schlumprecht space. We prove that

(1) $\ell _\infty$ is finitely disjointly representable in $\mathbf S$;

(2) $\mathbf S$ contains an $\ell _1$-spreading model;

(3) for any sequence $(n_k)$ of natural numbers, $\mathbf S$ is isomorphic to the space $(\sum _{k=1}^\infty\oplus \ell _\infty^{n_k})_{\mathbf S}$.


References [Enhancements On Off] (What's this?)

  • [ADKM] S. A. Argyros, I. Deliyanni, D. N. Kutzarova and A. Manoussakis, Modified mixed Tsirelson spaces, J. Funct. Anal. 159 (1998), 43-109. CMP 99:04
  • [BL] B. Beauzamy and J.-T. Lapreste, Modeles etales des espaces de Banach, In ``Travaux en Cours'', Hermann, Paris, 1984. MR 86h:46024
  • [BDGJN] B. Bennett, L. E. Dor, V. Goodman, W. B. Johnson and C. M. Newman, On uncomplemented subspaces of $L_p$, $1<p<2$, Israel J. Math. 26 (1977), 178-187. MR 55:8778
  • [B] J. Bourgain, A counterexample to a complementation problem, Compositio Math. 43 (1981), 133-144. MR 83a:46034
  • [BCLT] J. Bourgain, P. G. Casazza, J. Lindenstrauss and L. Tzafriri, Banach spaces with a unique unconditional basis, up to a permutation, Memoirs Amer. Math. Soc. 322 (1985). MR 86i:46014
  • [C] P. G. Casazza, The Schroeder-Bernstein property for Banach spaces, Contemp. Math. 85 (1989), 61-77. MR 90d:46019
  • [CK] P. G. Casazza and N. J. Kalton, Uniqueness of unconditional bases in Banach spaces, Israel J. Math 103 (1998), 141-175. MR 99d:46007
  • [G1] W. T. Gowers, A solution to Banach's hyperplane problem, Bull. London Math. Soc. 26 (1994), 523-530. MR 96a:46025
  • [G2] W. T. Gowers, A solution to the Schroeder-Bernstein problem for Banach spaces, Bull. London Math. Soc. 28 (1996), 297-304. MR 97d:46009
  • [GM1] W. T. Gowers and B. Maurey, The unconditional basis sequence problem, J. Amer. Math. Soc. 6 (1993), 851-874. MR 94k:46021
  • [GM2] W. T. Gowers and B. Maurey, Banach spaces with small spaces of operators, Math. Annal. 307 (1997), 543-568. MR 98g:46018
  • [LT] J. Lindenstrauss and L. Tzafriri, Classical Banach spaces, I, Sequences Spaces, Springer, 1977. MR 58:17766
  • [OS] E. Odell and Th. Schlumprecht, On the richness of the sets of $p$'s in Krivine's theorem, Operator Theory, Adv. Appl. 77 (1995), 177-198. MR 96i:46015
  • [R] H. P. Rosenthal, On the subspaces of $L^p$, $p>2$ spanned by sequences of independent random variables, Israel J. Math. 8 (1970), 273-303. MR 42:6602
  • [S1] Th. Schlumprecht, An arbitrarily distortable Banach space, Israel J. Math. 76 (1991), 81-85. MR 93h:46023
  • [S2] Th. Schlumprecht, A complementably minimal Banach space not containing $c_0$ or $\ell _p$, Seminar notes Louisiana State University, 1991/2, 169-181.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46B20, 46B45

Retrieve articles in all journals with MSC (2000): 46B20, 46B45


Additional Information

Denka Kutzarova
Affiliation: Institute of Mathematics, Bulgarian Academy of Sciences, 1113 Sofia, Bulgaria
Address at time of publication: Department of Mathematics, University of South Carolina, Columbia, South Carolina
Email: denka@math.sc.edu

Pei-Kee Lin
Affiliation: Department of Mathematics, University of Memphis, Memphis, Tennessee 38152
Email: linpk@msci.memphis.edu

DOI: https://doi.org/10.1090/S0002-9939-99-05248-X
Received by editor(s): August 3, 1998
Received by editor(s) in revised form: August 27, 1998
Published electronically: December 8, 1999
Additional Notes: Part of this paper was done when the second author visited the University of Texas at Austin and was completed when the first author participated in the Workshop in Linear Analysis and Probability Theory at Texas A&M University, 1998. Both authors would like to thank E. Odell and Th. Schlumprecht for their valuable discussions
Communicated by: Dale Alspach
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society